Hail, Dinwiddie
- When
- December 10, 2:10 AM EST
- Where
- Dinwiddie County, Carson
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.033, -77.400
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Dec 9, 9:20 PM EST, 4 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 920 PM EST THU DEC 9 2004 SHORT TERM UPDATE: LATEST SURFACE ANALYSIS SHOWS A WARM FRONT LOCATED OVER NRN VA...WHILE ANOTHER MORE STATIONARY/COASTAL FRONT (DELINEATING THE INTERIOR CAD REGION) WAS LOCATED JUST WEST OF FAYETTEVILLE NC NE THROUGH THE HAMPTON ROADS AREA. MEANWHILE...LOW PRES WAS CENTERED S OF LAKE MI WITH THE ASSOCIATED INITIAL COLD FRONT MOVING THROUGH THE TN AND LOWER OH VLYS. LONGWAVE WV AND IR IMAGERY SHOW CLASSIC CONVEYOR BELT STRUCTURE WITH THIS SYSTEM...WITH THE WESTERN (BACK) EDGE OF THE WARM CONVEYOR BELT IN A S SHAPE FASHION FROM THE CENTRAL GULF NNE THROUGH THE FAR ERN TN/WRN VA AND WRN PA. MEANWHILE...COLD CONVEYOR BELT NORTH OF OUR REGION IS SPIRALING TOWARD THE MID LEVEL LOW OVER THE UPPER MIDWEST REGION...UNDERNEATH THE WCB AS EVIDENCED BY THE WARMER CLOUD TOPS. A SECONDARY MOIST AXIS (AREA OF CONVECTION) IS NOTED E OF THE CAROLINA COAST...ASSOCIATED ALONG THE WARMER GULF STREAM WATERS. OVERNIGHT...ONE LINE OF CONVECTION IS CURRENTLY MOVING THROUGH ERN/SERN VA AND NC/NERN NC...ESSENTIALLY ALONG THE BAROCLINIC ZONE SEPARATING THE INTERIOR CAD REGIME FROM THE WARMER/MOIST AIRMASS TOWARD THE COAST. CELLS N (COOL SIDE) OF THIS BNDRY SHOW CONSIDERABLY MORE OUTFLOW...EVIDENCED BY THE GREATER DEGREE OF LOW-MID LEVEL SHEAR. RUC MODEL SOUNDINGS SHOW DECENT NEGATIVE THETA-E LAPSE RATES BTWN 850-500 MB...MAINLY ACROSS THE SERN ZONES. SO...WOULD NOT BE SURPRISED TO SEE SOME ELEVATED TSTMS DEVELOP. TSTMS ARE IN FACT CURRENTLY BREAKING OUT ACROSS NERN GA...NW SC... AND SWRN NC...MOVING NE. THIS SECONDARY OF SHOWERS/EMBEDDED STORMS ALONG THE BACK EDGE OF WCB IS CURRENTLY HEADING NE TOWARDS OUR REGION. THE DRIVING FORCING DYNAMICALLY SPEAKING WITH THIS NEXT BATCH OF CONVECTION IS WITH A STRENGTHENING LOW LEVEL JET (40-45KT AT 850 MB) COINCIDING WITH AN AXIS OF MAXIMUM LOW LEVEL THETA-E. THE NOSE OF THE LOW LEVEL JET/STRONG THETA-E ADVECTION COUPLET IS EXPECTED TO LIFT INTO SC/SE VA PER THE LATEST RUC. ANTICIPATE THE RAIN TO BE HEAVIEST OVERNIGHT ALONG AND ON THE WARM SIDE OF THE BAROCLINIC ZONE OVER SERN VA/NERN NC...WHERE THE DEGREE OF POTENTIAL INSTBY ALOFT (AND THUS ELEVATED TSTM CHANCE) WILL BE GREATEST. CURRENT FORECASTS ARE IN REASONABLY GOOD SHAPE BASED ON CURRENT OBS AND THE LATEST SHORT TERM PROJECTIONS. WILL PROBABLY BOOST POPS ABOVE 70% OVER THE SERN ZONES...AGAIN WHERE THE BEST CHANCE OF RAIN IS EXPECTED OVERNIGHT ALONG THE BAROCLINIC ZONE. WILL INCLUDE A MENTION OF THUNDER OVER MUCH OF THE REGION...AGAIN ESPECIALLY OVER THE SERN ZONES...GIVEN THE AFOREMENTIONED NEGATIVE THETA-E LAPSE RATES AND (THUS) POTENTIAL INSTBY. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && HURLEY PREVIOUS FCST DISCUSSION BELOW... --------------------------------------------------------------------- .SHORT TERM (TONIGHT THROUGH SATURDAY)... WK LO PRES LCTD INVOF CVG THIS AFTN...WL BNDRY SNAKING TO A ZIPPER LO MVG THRU NE NC. W/ DEPARTURE OF ZIPPER LO OFFSHR THIS EVE...LLVL COLD AIR WDG SHOULD HANG TOUGH ACRS MUCH FA THRUT THE NGT. TYPICALLY...AFT RA FALLS INTO LLVL WDG...AND W/O STRNGR S SFC WNDS...WHICH LOOK TO TRY AND DVLP OVRNGT INVOF CST (AT LEAST TWD SE VA/NE NC)..LLVL WDG HANGS TOUGH. SGNFT RA BCMG ALIGNED FM SW TO NE FM WRN NC INTO CNTRL/NRN VA (NW HALF OF FA)...WL HV HIEST POPS THOSE AREAS FOR TNGT. ELSW...XPCTG A GRDLY SHIFT OF MSTR AXIS (WHICH STANDS FM WRN NC TO GA/AL) TO THE E...AND PTNTLLY BRING HIER THREAT FOR RA TO SE QTR OF FA BY AFT MDNGT. FRI/FRI NGT...STRNG UA LO PASSING THROUGH OH VLY...RESULTS IN SFC LO PRES DVLPG/MVG BY N OF RGN (EVENTUALLY JUMPING TO THE CST INVOF NRN MDATLC). NOT CONFIDENT IN ANY CLRG TREND (AS HAPPENED ERYR THIS WK IN SIMILAR SITU)...WL KP CLDS AND POPS IN FCST...THO TEMPS SHOULD MODERATE INTO 60S MOST PLCS. MID/UA TROF CRSS MTNS AND REACHES CST SAT EVE...LLVL FLO TURNS TO THE W...WHICH LEADS TO LLVL COOLER AMS TO SETTLE TO THE CST (AND BRING AT LEAST BKN SC). && .LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)... WL CONT W/ IDEA FM PAST CPL OF DAYS FOR THE XTNDD. QUICK MVG SYS DIVING OUT OF MANITOBA REACHES NEW ENG MON...FOLLOWED BY STRNG PUSH OF COLD AIR INTO RGN MON NGT AND TUE. TRANSITORY RDGG BUILDS BACK INTO RGN MID (END?) NEXT WK...BRINGING MODERATION (BUT LIKELY BACK TO WHR WE ARE CURRENTLY). AFT THAT...JUST HOW COLD AND/OR STRMY WL PTRN BCM AS THE HOLIDAYS APPROACH...RMNS UNCLR. && .AVIATION... IFR/MVFR TNGT/FRI MORNING IN RA/L/FG. && .MARINE... E WNDS TURN SSW LT TNGT AND CONT INTO SAT. LLVL WAA OVR COOLER WTR LEADS TO STABLE CONDS...AND LMTD ANY SGFNT INCRS IN SSW WNDS FRI INTO SAT. KPG FCST CONDS BLO SCA. && SHORT TERM/LONG TERM...25 AVIATION/MARINE...32
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 530 AM EST THU DEC 09 2004 MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-100900- ACCOMACK VA-AMELIA VA-BERTIE NC-BRUNSWICK VA-CAMDEN NC-CAROLINE VA- CHARLES CITY VA-CHESAPEAKE VA-CHESTERFIELD VA-CHOWAN NC- CUMBERLAND VA-DINWIDDIE VA-DORCHESTER MD-EASTERN CURRITUCK NC- ESSEX VA-FLUVANNA VA-GATES NC-GLOUCESTER VA-GOOCHLAND VA- GREENSVILLE VA-HANOVER VA-HENRICO VA-HERTFORD NC-INLAND WORCESTER MD- ISLE OF WIGHT VA-JAMES CITY VA-KING AND QUEEN VA-KING WILLIAM VA- LANCASTER VA-LOUISA VA-LUNENBURG VA-MARYLAND BEACHES MD-MATHEWS VA- MECKLENBURG VA-MIDDLESEX VA-NEW KENT VA-NEWPORT NEWS/HAMPTON VA- NORFOLK/PORTSMOUTH VA-NORTHAMPTON VA-NORTHAMPTON NC- NORTHUMBERLAND VA-NOTTOWAY VA-PASQUOTANK NC-PERQUIMANS NC- POWHATAN VA-PRINCE EDWARD VA-PRINCE GEORGE VA-RICHMOND VA- SOMERSET MD-SOUTHAMPTON VA-SUFFOLK VA-SURRY VA-SUSSEX VA- VIRGINIA BEACH VA-WESTERN CURRITUCK NC-WESTMORELAND VA-WICOMICO MD- YORK VA- 530 AM EST THU DEC 09 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN VIRGINIA... NORTHEAST NORTH CAROLINA AND THE EASTERN MARYLAND SHORE. .DAY ONE...TODAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FORECASTER ID 07 THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN WAKEFIELD, VA CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.ERH.NOAA.GOV/AKQ.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1218 AM EST FRI DEC 10 2004 VAZ060-065>070-079>081-087>089-100630- AMELIA VA-BRUNSWICK VA-CHESTERFIELD VA-DINWIDDIE VA-GREENSVILLE VA-LUNENBURG VA-MECKLENBURG VA-NOTTOWAY VA-POWHATAN VA-PRINCE EDWARD VA-PRINCE GEORGE VA-SURRY VA-SUSSEX VA- 1218 AM EST FRI DEC 10 2004 ...STRONG THUNDERSTORMS MOVING INTO SOUTH CENTRAL AND CENTRAL VIRGINIA... AT 1218 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 16 MILES WEST OF CREWE TO 19 MILES SOUTH OF SOUTH HILL...OR FROM HAMPDEN SYDNEY TO 5 MILES NORTHWEST OF WARRENTON...MOVING NORTHEAST AT 50 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR...BEECHWOOD AROUND 1225 AM...WIGHTMAN AROUND 1230 AM... GASBURG AROUND 1235 AM...VIRSO AROUND 1240 AM...VICTORIA AROUND 1245 AM...AND THE FALLS AROUND 1250 AM. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE AMELIA COURTHOUSE...BLACKSTONE...BRODNAX...CHASE CITY...CHESTER...COLONIAL HEIGHTS...DINWIDDIE...DISPUTANTA...FORT LEE...KENBRIDGE... LAWRENCEVILLE...MANNBORO...MCKENNEY...MOSELEY...PETERSBURG AND PURDY. EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM. RAINFALL RATES OF UP TO ONE INCH PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. MALOIT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 129 AM EST FRI DEC 10 2004 VAZ065-079>082-100715- BRUNSWICK VA-CHARLES CITY VA-DINWIDDIE VA-MECKLENBURG VA-PRINCE GEORGE VA- 129 AM EST FRI DEC 10 2004 ...STRONG THUNDERSTORMS MOVING ACROSS SOUTH CENTRAL VIRGINIA... AT 129 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 9 MILES NORTHEAST OF LAWRENCEVILLE TO 27 MILES SOUTHWEST OF SOUTH HILL...OR FROM 9 MILES NORTHEAST OF LAWRENCEVILLE TO 6 MILES NORTH OF HENDERSON...MOVING NORTHEAST AT 75 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR...LAWRENCEVILLE AROUND 155 AM AND CHARLES CITY AROUND 205 AM. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE BRODNAX. WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM. RAINFALL RATES OF 1 TO 1.5 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. MALOIT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 132 AM EST FRI DEC 10 2004 VAZ062>064-069>074-080>084-087>094-100-100715- CAROLINE VA-CHARLES CITY VA-CHESTERFIELD VA-DINWIDDIE VA-ESSEX VA-GLOUCESTER VA-GOOCHLAND VA-GREENSVILLE VA-HANOVER VA-HENRICO VA-ISLE OF WIGHT VA-JAMES CITY VA-KING AND QUEEN VA-KING WILLIAM VA-NEW KENT VA-NEWPORT NEWS/HAMPTON VA-NORTHAMPTON VA-POWHATAN VA-PRINCE GEORGE VA-SOUTHAMPTON VA-SURRY VA-SUSSEX VA-YORK VA- 132 AM EST FRI DEC 10 2004 ...STRONG THUNDERSTORMS MOVING INTO CENTRAL AND EAST CENTRAL VIRGINIA... AT 132 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 10 MILES WEST OF TUCKAHOE TO 8 MILES SOUTHWEST OF NEWPORT NEWS...OR FROM 8 MILES SOUTHEAST OF GOOCHLAND TO SMITHFIELD...MOVING NORTHEAST AT 50 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR...GILMAN AROUND 140 AM...ASHLAND AROUND 145 AM...GUM TREE AROUND 150 AM...DAWN AROUND 155 AM...WRIGHTS CORNER AROUND 200 AM...AND DUANE FORK AROUND 205 AM. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE BON AIR...BOYKINS...CAPE CHARLES...CHAMPLAIN...CHARLES CITY...CHESTER... CLAREMONT...COLONIAL HEIGHTS...COURTLAND...DAHLIA...DISPUTANTA... DOWNTOWN RICHMOND...EMPORIA...FORT LEE...FRANKLIN...GLOUCESTER POINT...HIGHLAND SPRINGS...HOPEWELL...KING AND QUEEN COURTHOUSE... KING WILLIAM...MECHANICSVILLE...NEW KENT...NORGE...PATRICK HENRY FIELD...PETERSBURG...POQUOSON...PURDY...QUEENS LAKE...ROXBURY... SAINT STEPHENS CHURCH...SEAFORD...SURRY...TALLEYSVILLE...TOANO... WAKEFIELD...WAVERLY...WEST POINT AND WILLIAMSBURG. EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM. RAINFALL RATES OF 1 TO 1.5 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. MALOIT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 155 AM EST FRI DEC 10 2004 VAZ070-079>083-100730- BRUNSWICK VA-CHARLES CITY VA-CHESTERFIELD VA-DINWIDDIE VA-NEW KENT VA-PRINCE GEORGE VA- 155 AM EST FRI DEC 10 2004 ...STRONG THUNDERSTORMS MOVING TOWARDS THE TRI CITIES... AT 155 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 9 MILES SOUTHWEST OF MCKENNEY TO 5 MILES SOUTH OF PETERSBURG...MOVING NORTHEAST AT 65 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR...MCKENNEY AROUND 200 AM...DINWIDDIE AROUND 210 AM...PETERSBURG AROUND 220 AM...AND CHESTER AROUND 225 AM. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE COLONIAL HEIGHTS...FORT LEE AND HOPEWELL. WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. EXPECT SMALL HAIL AND FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM. RAINFALL RATES OF 1 TO 1.5 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. MALOIT
The Norfolk radar (KAKQ), 35 km away, was scanning. The volume nearest the first event began at 07:09 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2004Every state in 2004This day in weather historyWarnings in Virginia, December 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5431633.